MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD EXT SET 15CM SMALL BORE SPIN NUT; INTRAVASCULAR ADMINISTRATION SET

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD EXT SET 15CM SMALL BORE SPIN NUT; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 385151
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd ext set 15cm small bore spin nut component damage short description more accidental incidents with 385151 customer letter: product: bd q-syte, extension tube.Ref (b)(6).You have made a change in the product, where the thread is no longer attached to the hose itself in the same way, and the spigot has become longer and slightly thicker in diameter.1.It is difficult to get the side spigot all the way in, as it has to be pressed in with a great risk that it will not be properly secured or that it cannot come off again.2.The thread does not bind well enough, so it breaks off.This has resulted in us having (in the last 3 weeks) up to 6 accidental incidents where the tube has come off in the thread and there has been direct access to the vein via the peripheral catheter.This has meant that our patients have been at great risk of infections, and they have not received the intravenous treatment they should have, as the extension tube has fallen off along the way.We have had cases where the spigot has stuck so tightly that it has not been possible to get it off, but instead, it has gone from where the hose is attached.When did the incident occur? during use.
 
Additional Manufacturer Narrative
If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the 2 physical samples submitted for evaluation.The reported issue of component damage.No leak was confirmed upon inspection of the samples.Analysis of the sample showed that in one of the q-syte extensions sets, no damage was observed, in the other extension the male luer is connected to the catheter but it is disconnected from the tubing assembly.Bd determined that the cause of the failure was not due to the manufacturing process, since bd received the extension set subassembly from a supplier.The supplier has been notified.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD EXT SET 15CM SMALL BORE SPIN NUT
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20551986
Report Number9610847-2024-00330
Device Sequence Number19633468
Product Code FPA
UDI-Device Identifier00382903851515
UDI-Public(01)00382903851515(11)240123(17)261231(10)4008348
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K142527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number385151
Device Lot Number4008348
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer01/14/2025
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown